MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthralgia (2355); Joint Laxity (4526)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after tka surgery performed on (b)(6) 2017, the patient experienced instability and pain in knee.Surgeon stated to believe that the pain was mainly due to the patient´s cerebral palsy diagnosis.This adverse event was treated via revision surgery on (b)(6) 2023, in which the lgn ps high flex xlpe sz 3-4 9mm was replaced to help with stability and the gii oval resurfacing pat 29mm was replaced to help with the patellofemoral joint pain.The patient left surgery in good health.Patient's current health status is unknown.No further information available at this moment.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a revision was performed approximately 5.5 years post implantation due to instability and pain in the knee which was reported as ¿mainly due to the patient¿s cerebral palsy diagnosis¿.It was reported that the revision consisted of an insert replacement with a constrained poly to help with stability along with replacement of the resurfacing patella component to help with the patellofemoral joint pain.The patient left the surgery in good health per reported complaint; however, the current patient status is unknown.It was communicated that the requested clinical documentation was not available.Based on the information provided, the reported patient diagnosis could not be ruled out as a contributing factor to the reported event.Patient impact beyond the reported instability and patellofemoral joint pain cannot be determined.No further medical assessment can be rendered at this time.Device batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed devices, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in the possible adverse effects section that excessive rotation, decreased range of motion, lengthening or shortening of the leg, looseness of components, unusual stress concentrations, and extraneous bone can result from trauma, improper implant selection, improper implant positioning, improper fixation, and/ or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Additionally, temporary or permanent nerve damage can result in pain or numbness of the affected limb.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Additional factors that could contribute to the reported event include joint laxity, traumatic injury, joint tightness, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17089558
Report Number1020279-2023-01251
Device Sequence Number6088679
Product Code JWH
UDI-Device Identifier00885556035252
UDI-Public00885556035252
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71453211
Device Catalogue Number71453211
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71421029 // GII OVAL RESURFACING PAT 29MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR
Patient SexFemale